# SDR 2005FA0000517

- Difficulty date: March 29, 2005
- Submitted: April 20, 2005
- Operation: General aviation
- Aircraft: N487DH
- Make and model: Cessna 421B
- Aircraft serial: 421B0362
- Engine: Cont GTSIO520C
- System (JASC): 5540 · Rudder Structure
- Part: Hinge
- Part number: 5730261
- Condition: Misinstalled
- Location: Rudder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS HERE FOR COMPLETE EXTERIOR REPAINT.  AFTER REMOVING RUDDER, COMPLIED WITH MFG MEB004.  IT IS JUST A VISUAL INSPECTION, BUT IT DOES REQUIRE REMOVING THE RUDDER.  FOUND THAT RUDDER HINGE ASSY WAS INSTALLED UPSIDE DOWN.  FOUND THAT ABOUT 75 PERCENT OF THE LOWER RUDDER HINGE ASSY ARE INSTALLED UPSIDE DOWN, AND MANY WITH THE BEARING FALLING OUT AND WEARING ON THE RUDDER HINGE BRACKETS. (K)
